Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Why do I feel pinching in heart though I am on medication for panic disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 47 Questions
I have been diagnosed with Panic disorder and have been on medication for it. I am seeing a cardiologist and had an EKG and ECHO that came back fine but I keep getting these pinches in my heart area every 30 mins or so. I am wearing a monitor and I know I am really stressed but they have been there for 2 weeks and not getting better. What could this be?
Posted Thu, 3 May 2012 in Anxiety and Stress
Answered by Dr. Abhijeet Deshmukh, 29 minutes later

As long as you are being assessed for any cardiac problems, you can be reasonably sure that any abnormality related to heart will be picked up. The pinches you feel around the heart area could be musculo-skeletal pain. You may need to rule out anemia (low hemoglobin in blood) as anemia can give rise to chest pain. Another possible cause for such symptoms is the acid reflux. You can test that with an antacid tablet/syrup. These appear to be the common conditions you can think of as long as there is no specific history of injury to the back or chest.

Hyperventilation from the anxiety can also bring on chest pain or similar symptoms where the EKG and other cardiac tests come back normal. If you find yourself hyperventilating, try re-breathing in a paper bag for a few times.

Hope this helps. Please let me know if you need more help.

Abhijeet Deshmukh, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor